Alert archive / Kentucky / Special Weather Statements in 2018

Special Weather Statement, NWS Louisville, KY

August 11, 2018Clinton County, Kentucky

NWS Louisville, KY issued this special weather statement at Aug 11, 2018, 8:21 PM CDT for Clinton County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2018, 8:21 PM CDT (01:21 UTC)
Expired
Aug 11, 2018, 8:45 PM CDT
In force
24 min
Issued by
NWS Louisville, KY

County Clinton County, KY

The radar

The Nashville radar (KOHX), 143 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1925 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

155 
WWUS83 KLMK 120121
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
821 PM CDT SAT AUG 11 2018

KYZ082-120145-
Clinton-
821 PM CDT SAT AUG 11 2018

...A STRONG THUNDERSTORM WILL AFFECT CLINTON COUNTY...

At 820 PM CDT, a strong thunderstorm was located 9 miles northeast of
Celina, moving east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Albany, Cartwright, Snow, Savage, Highway, Huntersville, Rolan,
Hobart, Wolf River Dock and Browns Crossroads.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3662 8513 3663 8530 3674 8525 3677 8501
      3675 8500 3673 8502 3671 8501 3670 8502
      3669 8502 3668 8501 3667 8501 3666 8500
      3663 8500 3662 8498
TIME...MOT...LOC 0120Z 271DEG 20KT 3664 8537 

$$

EBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 11, 6:59 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 11, 6:59 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
759 PM EDT Sat Aug 11 2018

...Updated Aviation Discussion...

.Short Term...(This evening through Sunday)
Issued at 300 PM EDT Sat Aug 11 2018

Rest of Today - Showers and T-storms will continues to move through
Kentucky.

The CWA sits on the front of a amplified mid-level ridge. At the
surface weak low pressure sits in the Ohio River Valley. High
pressure sits over Iowa and western Illinois. A weak cold front is
currently sitting near the Ohio River and working its way slowly
south. Ahead of this front, showers and thunderstorms are starting
to form just south of the Ohio River in an environment with SBCAPE
values of 2,500 to 3,000 J/kg and little shear. These showers will
continue to expand and move south and east through Kentucky. Higher
amounts are expected in the Bluegrass and lower amounts in north-
central Kentucky. Severe weather isn't expected, but heavy rainfall
and gusty winds are possible.

Tonight - Skies clear before fog and stratus move into the Bluegrass
and south-central Kentucky.

During the overnight hours, skies will clear from the northwest. By
6z, the CWA will be mostly clear. Clouds will start filling back
over the Bluegrass and southern region of central Kentucky as a
layer of low stratus and fog is likely tomorrow morning over these
areas. Lows by morning will be in the mid 60s in southern Indiana
given extra radiative cooling and in the upper 60s through
Kentucky under the clouds.

Tomorrow - Sunshine for most with highs in the 80s.

The cold front will reach Tennessee around 12z in the morning. The
rest of the day weak high pressure will move in and skies will clear
for all but the south-eastern part of central Kentucky. That area
won't see clear skies until around sunset. With the sun, highs will
reach the 80s with southern Indiana and Louisville near 90, and
temperatures fading to the low 80s along eastern parts of the CWA.

.Long Term...(Sunday night through Saturday)
Issued at 255 PM EDT Sat Aug 11 2018

Sunday Night through Tuesday Night...

Expect a period of mainly dry weather, with NW flow aloft as the
closed low continues its slow trek eastward. Temps will run slightly
below normal through Monday night, with at least a slight break in
the humidity as dewpoints mix down into the lower/mid 60s. (Yes it
will still feel like summer!) Perhaps most important to local
stargazers, night skies should be mostly clear to allow favorable
viewing of the peak of the Perseid meteor shower. By Tuesday temps
recover to near or just above climo as a shortwave upper ridge
builds.

Wednesday through Saturday...

Forecast confidence is limited as a series of upper disturbances
will swing through the Ohio Valley. Very good chance for all areas
to see precipitation on one or more days, but the main question mark
is timing. Not much model agreement or run-to-run consistency to
bring storms in as early as Wednesday, but Thursday and/or Friday
seem to be a good bet. Will limit POPs to around 50% for now, and
with later issuances we can try to better pin down which day(s) it
will rain. By Friday night/Saturday there is better agreement that
we'll get into more of a NW flow regime.

Temps through the period will continue a milder trend by night, as
low-level moisture will limit how much overnight temps can drop.
Highs will be limited by convection, but should stay close to
normal.

&&

.Aviation...(00Z TAF Issuance)
Issued at 150 PM EDT Sat Aug 11 2018

The boundary responsible for the tstorms across the area today is
slowly continuing southward. Convective activity has all but ended
at all TAF sites except SDF and LEX.

The storm SE of SDF is moving beyond the 10mile radius and nothing
more than a possible shower is expected as smaller cells to the
north are dissipating. Wind has already shifted to the NNW.
Potential exists for MVFR conditions in the early morning hours.
Expect VFR conditions after sunrise.

LEX has a rather large cell ovhd with a northwestward extent that
will continue mdt to heavy rain and gusty winds for the next hour.
Expect IFR conditions during the storm with LIFR possible in the
heavier showers. CLearing is expected after the storms and fog
potential exists with the possibility of tempo IFR conditions early
morning to sunrise. Expect VFR conditions after sunrise.

Main concern at HNB and BWG is the potential for fog Sunday morning.
HNB did not receive any rainfall today. With the lack of fog
Saturday morning hesitation exists for forecasting IFR visibility,
although model data and crossover temp analysis show good potential
for IFR conditions. Low confidence on how low HNB will go so opted
for 2 miles before sunrise. Expect VFR conditions after sunrise. BWG
is less likely to see less than IFR conditions so was more confident
with 2 miles and low stratus cig before sunrise there. Expect VFR
conditions after sunrise there as well.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...KDW
Long Term...RAS
Aviation...CG
Hazardous weather outlook, Aug 11, 2:14 PM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
314 PM EDT Sat Aug 11 2018

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121915-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
314 PM EDT Sat Aug 11 2018 /214 PM CDT Sat Aug 11 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered to numerous showers and thunderstorms will develop this
afternoon and evening along a frontal boundary. Locally heavy
rainfall, gusty winds, and cloud to ground lightning will be the main
threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered storms return to the forecast Tuesday through Friday next
week as another system approaches the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KDW

In the hours before

Local storm report, Aug 11, 7:25 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
825 PM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     3 ENE ALTON             38.12N 84.88W
08/11/2018  M45 MPH          FRANKLIN           KY   MESONET

            MESONET STATION LSML, 3 ENE ALTON.

&&

EBW
Local storm report, Aug 11, 7:30 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 PM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HEAVY RAIN       3 ENE ALTON             38.10N 84.88W
08/11/2018  M2.91 INCH       FRANKLIN           KY   MESONET

            MESONET STATION LSML, 3 ENE ALTON.

&&

EBW
Local storm report, Aug 11, 7:37 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
837 PM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     ALTON                   38.09N 84.93W
08/11/2018                   ANDERSON           KY   LAW ENFORCEMENT

            1 TREE DOWN.

&&

AMS
Local storm report, Aug 11, 7:38 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
838 PM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     TSTM WND DMG     6 ESE MIDWAY            38.11N 84.58W
08/11/2018                   FAYETTE            KY   911 CALL CENTER

            1 SMALL TREE DOWN.

&&

EBW
Special weather statement, Aug 11, 8:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
806 PM CDT SAT AUG 11 2018

KYZ075-081-120130-
Monroe-Cumberland-
806 PM CDT SAT AUG 11 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONROE AND SOUTH
CENTRAL CUMBERLAND COUNTIES...

At 805 PM CDT, a strong thunderstorm was located near Raydure,
moving east at 15 mph.

Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.

Locations impacted include...
Littrell, Peytonsburg, Kettle, Raydure, Vernon and Ashlock.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3662 8555 3667 8555 3672 8533 3663 8532
      3661 8548 3661 8551
TIME...MOT...LOC 0105Z 266DEG 15KT 3664 8549

EBW
Special weather statement, Aug 11, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
821 PM CDT SAT AUG 11 2018

KYZ082-120145-
Clinton-
821 PM CDT SAT AUG 11 2018

...A STRONG THUNDERSTORM WILL AFFECT CLINTON COUNTY...

At 820 PM CDT, a strong thunderstorm was located 9 miles northeast of
Celina, moving east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Albany, Cartwright, Snow, Savage, Highway, Huntersville, Rolan,
Hobart, Wolf River Dock and Browns Crossroads.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3662 8513 3663 8530 3674 8525 3677 8501
      3675 8500 3673 8502 3671 8501 3670 8502
      3669 8502 3668 8501 3667 8501 3666 8500
      3663 8500 3662 8498
TIME...MOT...LOC 0120Z 271DEG 20KT 3664 8537

EBW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:22 PM CDTAreal Flood AdvisoryLMKScott113 min
Aug 11, 7:24 PM CDTAreal Flood AdvisoryLMKRussell3 hr
Aug 11, 8:06 PM CDTSpecial Weather StatementLMKCumberland24 min
Aug 11, 8:12 PM CDTSevere Thunderstorm WarningLMKCumberland, Monroe22 min
Aug 11, 9:23 PM CDTAreal Flood WarningLMKFranklin82 min

Nearby

Special Weather Statements in Kentucky, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.